Chronic Trial and Error

Spread the love

I’ve been going through three big changes with my medications. Two of my doctors wanted me to stop a medicine, hoping to find that each medicine is causing another problem. This has been difficult, because I’m having so much extra pain.

I stopped Plaquenil cold-turkey and within a week my joint pain increased. It was harder to walk, because of the arthritis in my feet. The ankle problem didn’t get much worse, but many of my joints were throbbing. When I have been off Plaquenil for 8 weeks, I am to report to my dermatologist. He wants to see if my Psoriasis rash has gotten any better. I think that there may be some improvement, but I’ll wait until the end of 8 weeks to say for sure.

My neurologist, who specializes in motion disorders, has me gradually decreasing my dosage of Gabapentin. He said that Gabapentin can be the cause of myoclonus, even though it’s rarely reported. When I’m off of it for two weeks, I need to contact the doctor to see if the myoclonus is better.

I take Gabapentin for neuropathic pain and it works well. I haven’t felt a change in that pain yet, and hopefully I won’t. It would be wonderful if stopping this drug would allow me to be free of the awful jerks. I’ll have to wait and see.

The Semaglutide that I’m using each Friday hasn’t really done anything. Last Friday I increased the dose, as directed, to double the first dose. I still don’t feel any change in how full I am or any weight-loss helps. I did notice that the first few days of the increase, I had a lot of gastro-symptoms. I hope that this doesn’t keep happening, but I’ve read that it may.

I also wonder if stopping two drugs at once, might lesson the results we’re looking for. I’ve taken or tried so many medications. Some can’t be tolerated and some have side-effects that wear off after a few weeks.

Trying new drugs or stopping old ones is hard and brings so much frustration. When you’re already exhausted and hurting from illness, drug trials just add more stress. I’ve not always been brave and have whined through the worst pills. But, the best thing I’ve found for drug trials is to be patient.

I’m not a patient person if I’m nauseated or vomiting. I wish I were more brave, but I don’t bounce back quickly from these things. I’m thankful that I got through the last few days without too much suffering.

Twenty days ago I used my cane and was leaning heavily on it with my right hand. Because of Ehlers Danlos, I wasn’t holding it in the right position. My wrist was in more of a right angle and it began to hurt before I got home. The pain subsided, but the next morning I had pretty bad pain.

The pain has continued and has gotten worse. I’ve tried using a soft wrist brace, but it makes it hurt even worse. I’ll keep icing it, but probably need to get an x-ray. I am a little afraid that this might be the same problem I’m having in my ankle. If blood supply is limited to my ankle, it could also be limited to my wrist.

I truly hope that this isn’t another case of AVN. Maybe I just sprained my wrist, and it will be long to heal. I’m sure I’ll find out before too long.

I am trying to be a good patient, using R.E.S.T. I’ll do all that I can and trust that God will answer my prayers and provide everything that I need. God bless.

@copyright, Lisa Ehrman

Disclaimer: I’m not a medical expert. This post contains my opinions and experiences, and is not meant to be taken as medical advice. If you have a medical concern, please consult your personal physician.

5 thoughts on “Chronic Trial and Error”

  1. Again, I am so sorry you are going thru this. There are so many issues and how they connect or don’t connect to each other. I will continue to pray for relief for you and help from all the medical staff caring for you.

Leave a Comment

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Scroll to Top